6.5 C
New York
Tuesday, March 9, 2021

“It’s perfectly fine to take NSAIDs or Tylenol if you are feeling unwell after COVID-19 vaccination” – says Dr Kelley

Must Read

Harry and Meghan’s interview with Oprah Winfrey divides British and American society

Harry and Meghan's explosive interview with American presenter Oprah Winfrey divided British and American society. Some viewers reacted angrily to...

Does a vegan diet lead to poorer bone health?

The total renunciation of foods of animal origin is in fashion more than ever. But does it include enough elements...

Avocado bone: its main benefits and the best way to consume it

The avocado has gained great popularity among the healthiest foods thanks to its properties, but what few know is...

The CDC and WHO recommend avoiding the preventive use of painkillers, and allow taking them if they develop symptoms after the vaccination.

Experts suggest avoiding taking painkillers before receiving the COVID vaccination, but taking them post-vaccination is alright.

Experiencing fever, chills, headache, and body ache post-COVID vaccination are not just normal side effects of the vaccine but are also good indicators of your active immune system. However, pain can cause you distress. While some people resort to painkillers such as ibuprofen or acetaminophen to get themselves rid of the pain and dis-ease, many others abstain, fearing that the medication could fade the efficacy of the vaccine.

The CDC and WHO recommend avoiding the preventive use of painkillers and allow taking them if they develop symptoms after the vaccination.

In a study, carried out by researchers from Department of Laboratory Medicine, Yale University School of Medicine, published in the Journal of Virology have constructed that nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen can potentially decrease the production of antibodies. Researchers also mentioned that studies have shown an increased possibility of the role of pain-relievers such as ibuprofen in altering the immune response to the COVID-19 vaccine.

“The immune system generates a response through controlled inflammation. (Pain relievers) can reduce the production of inflammatory mediators. So, this is the potential mechanism for a reduced immune response to vaccination if you take these medications”

said Dr Colleen Kelley, an associate professor of medicine at Emory University School of Medicine.

Dr Kelley also said that there isn’t any data showing a reduced immune response if the medications are taken after receiving the vaccine, to relieve or treat its side effects. She further added that it is ‘perfectly fine‘ to take NSAIDs or Tylenol after the vaccination.

Here’s what she said: “It’s perfectly fine to take NSAIDs or Tylenol if you are feeling unwell after vaccination. The symptoms you are experiencing indicate that your immune system is functioning normally and that the immune response is ongoing.”

- Advertisement -
- Advertisement -

Latest News

Harry and Meghan’s interview with Oprah Winfrey divides British and American society

Harry and Meghan's explosive interview with American presenter Oprah Winfrey divided British and American society. Some viewers reacted angrily to...
- Advertisement -

More Articles Like This

- Advertisement -